Thunderstorm Wind, White
- When
- August 9, 8:15 AM EST to 8:17 AM EST
- Where
- White County, Yonah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.630, -83.750
Tree down along Asbestos Rd near Helen Hwy.
Hold.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Hold.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 9, 6:52 AM EST, 1 hour 23 minutes earlier.
Area Forecast Discussion National Weather Service Peachtree City GA 752 AM EDT Tue Aug 9 2022 ...Updated for 12Z Aviation Discussion... .PREV DISCUSSION... /Issued 410 AM EDT Tue Aug 9 2022/ ..Morning Area Forecast Discussion... SHORT TERM /Today through Wednesday/... The southeast remains entrenched in an incredibly moist airmass, situated on the western edge of the Bermuda High at the surface, and in a weakness between two ridges aloft. All this to say, it's shaping up to be another day with sporadic convective initiation along residual outflow and mesoscale differential heating boundaries. Afternoon thunderstorm chances look to be maximized along and north of I-85, aided in part by a shortwave disturbance at the mid-levels just to our west. Patchy fog is possible around daybreak this morning in areas that received heavy rainfall yesterday afternoon, but thanks to lingering showers east of the ATL Metro (still present at time of AFD publication), potential remains for anvil debris to prevent necessary radiational cooling from occurring. With no prominent synoptic features, steering flow remains extremely weak. When combined with PWATs at or above 2" areawide, longer-lived storms will need to be monitored for flash flooding potential. SBCAPE is progged to be on the order of 1500- 2500 J/kg, enough oomph to produce gusty to strong downburst winds upon storm collapse. Thanks to increased cloud cover from inflated rain chances, highs today look to max out in the mid-80s to low-90s, just at or slightly below average for early August. Overnight lows are forecasted to be around 70, just a few degrees above climo. 96 LONG TERM /Wednesday Night through Monday/... No major changes were made to the forecast. At the mid levels, a ridge continues to build over the western US while a trough deepens into the southeast US with both the GFS and ECMWF depicting this pattern sticking around through Wednesday next week at least. The front looks to enter northern Georgia Thursday and move further south across our CWA Thursday into Friday. This is an abnormally deep trough for this time of year and thus the front looks to push through our CWA before stalling out over central/southern Georgia. Likely PoPs are still forecasted over our entire CWA on Thursday due to the front pushing across our area and Friday has likely PoPs more confined to the southern portions of our CWA, following the front. Convection will be centered around the front throughout the period with the threats being gusty winds, frequent lightning, hail, and heavy rainfall. Flash flooding could become a concern with PWATs in the 2" range leading to some storms becoming efficient rainfall producers. Behind the front comes a drier airmass into the weekend for northern Georgia, with chance PoPs around central Georgia where the front looks to stall out. High temps will be in the 80s with lower temps to the north and lows will be in the 60s with lower temps in the mountains. Overall, it will be a pleasant weekend with the drier weather and cooler temps. Looking ahead to Tuesday the trough looks to push in moisture from the north ending our drier airmass. Hernandez && .AVIATION... 12Z Update... Patchy fog and BKN/OVC IFR to LIFR cigs are scattered along and north of the I-85 corridor, likely to persist through 14Z. Cigs then expected to rise and scatter out to 3-5kft Cu field around 15Z. SHRA/TSRA activity will pick up once again around 18Z, though best timing for northern terminal sites looks to be 20-02Z. Winds stayed near calm overnight, but will pick back up out of the SW at 4-7kts through the TAF period. //ATL Confidence...12Z Update... Medium confidence TSRA timing. High confidence all other elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 89 70 89 70 / 50 30 50 40 Atlanta 89 72 88 71 / 70 40 70 50 Blairsville 82 66 81 65 / 70 40 80 50 Cartersville 89 70 86 70 / 70 40 70 50 Columbus 91 72 91 72 / 60 30 60 40 Gainesville 87 70 86 70 / 70 30 70 50 Macon 91 71 92 72 / 50 30 50 30 Rome 91 72 88 71 / 70 40 80 60 Peachtree City 89 70 89 70 / 60 30 60 50 Vidalia 93 73 94 73 / 40 30 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...96 LONG TERM....Hernandez AVIATION...96
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EDT Tue Aug 9 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EDT Tue Aug 9 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong and a few isolated severe storms cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through Thursday. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. Thunderstorm chances look to be confined mainly to central Georgia for Friday and then mainly far south central Georgia for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The Greer radar (KGSP), 143 km away, was scanning. The volume nearest the first event began at 13:13 UTC.
6 thunderstorm wind. Local standard time, as filed.
Tree down along Asbestos Rd near Helen Hwy.
Report of numerous trees down on top of Mt Yonah.
Tree down along Panorama Dr South of Marci Lane.
Report of 4 to 5 trees down along Lynch Mountain Road between Highway 255 N and Hub Tatum Road.
Multiple trees and powerlines were reported down along Old Dairy Road.
Tree down on powerlines along Macon Rd near intersection of S Dixon Dr.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, White | 2022-08-09 | Under Tree | Direct | ||
| Thunderstorm Wind, White | 2022-08-09 | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052537, 1052538, 1052539, 1052540, 1052541, 1052542.